Thunderstorm Wind, Rock
- When
- June 18, 12:52 PM CST
- Where
- Rock County, 3 mi NW of Beloit
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.550, -89.083
Widely scattered marginally-severe thunderstorms popped up over parts of south-central and southeast Wisconsin during a typical summer day. Powerful gusty winds to an estimated 56 knots (65 mph) toppled large trees and some power-lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Widely scattered marginally-severe thunderstorms popped up over parts of south-central and southeast Wisconsin during a typical summer day. Powerful gusty winds to an estimated 56 knots (65 mph) toppled large trees and some power-lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 18, 2:00 AM CST, 10 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT WED JUN 18 2003 FCST FOCUS IS STILL ON RN CHCS WITH CDFNT. WDLY SCT SHRA/TSRA ASSOC WITH SFC/H8 CONVERGENCE AND INSTAB AXIS ACRS CNTRL WI. 88D TRENDS/SAT TOPS HAVE DIMINISHED/WARMED RPDLY. QUITE A SE/NW GRAD WRT INSTAB/DEW POINTS IN CWA. MSAS HAS LI/S OF PLUS 10 IN RAC/ENW VCNTY TO MINUS 2 AT THE DELLS...SO THIS LIKELY CONTRIBUTING TO THE DECAY OF PCPN. HOWEVER PROGS SLIDE H8 MOIST INSTAB SEWD DURG MRNG HRS. CAPES CLIMB ABV 500. WILL RETAIN GOING CHCY POPS SRN CWA ALL DAY...BUT TRIM BACK IN NRN CWA TO JUST MRNG HRS PER ISC/COORD WITH ARX. ETA/GFS/NGM IN GOOD AGREEMENT ON DRYING OFF COLUMN TNGT....ESP AFT PASSAGE OF MID LEVEL TROF AXIS. H8/SFC GRAD PROGGD TO TIGHTEN UP A BIT LTR TODAY/TNGT. NGM SHOWING MUCH STGR WINDS COMING DOWN THE LAKE THAN THE ETA...ALMOST DOUBLING THE ETA MOS NUMBERS. WILL LEAN TOWARDS A COMPROMISE FOR NOW...AS DEGREE OF MIXING A QUES MARK. BUFFY SHOWS LLVL INVERSION WHICH WOULD HAVE A SAY ON DOWNWARD TRANSPORT. LARGE AND DRY SFC HI TO THEN DOMINATE THU THRU SAT. WITH H8 TEMPS ACTUALLY CLOSE TO YESTERDAYS NUMBERS AND SOME SS WILL GO WITH 3 HRLY VALUES FROM ETA/NGM MOS. COOLER REGIME FOR THU...THEN STEADY WRMUP INTO WEEKEND. .MKX...NONE.
WIZ046-047-051-052-056>060-062>072-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED. XX
The Milwaukee radar (KMKX), 64 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364609, 5364688, 5364689.